MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTM 115V; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTM 115V; BIOPSY INSTRUMENT
Model Number E4115
Medical Device Problem Codes Application Program Problem (2880); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: (b)(6) 2040).
 
Event or Problem Description
It was reported that the device completed the basic set up and calibration of the probe in stereo modality.While in sample menu 3, using the monitor screen drop down menu for advanced settings, the tm selected a section on the sample clock and the probe and driver gears began to rotate without input from the tm.Tm tried twice to make selections with the same result.Driver made grinding noises and rotation of the probe, cutter did not open.The first time the probe was kicked off the driver, the second time the probe stayed on the driver but began to rotate until the error message of driver failure was displayed.Tm said it was like the device was trying to calibrate again even though they were in the sample menu.When driver was moved from port 1 to port 2 the issue was resolved.
 
Event or Problem Description
It was reported that the device completed the basic set up and calibration of the probe in stereo modality.While in sample menu 3, using the monitor screen drop down menu for advanced settings, the tm selected a section on the sample clock and the probe and driver gears began to rotate without input from the tm.Tm tried twice to make selections with the same result.Driver made grinding noises and rotation of the probe, cutter did not open.The first time the probe was kicked off the driver, the second time the probe stayed on the driver but began to rotate until the error message of driver failure was displayed.When driver was moved from port 1 to port 2 the issue was resolved.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device was not returned and no manufacturing related issue was identified, a device history record and a manufacturing reviews are not required.Investigation summary: the device was not returned for service; therefore, the service depot evaluation could not be performed.As the evaluation could not be performed, the investigation is inconclusive, and the definitive root cause could not be determined based on the available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 12/2040), h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the encor enspire system was received for evaluation.The encor enspire visually inspected upon receipt and found as device was received with the tray has minor chips in the paint.Also, found that flat ribbon cables are secure at both locations (edac and dual control board connectors), the wire harnesses and connection inside the ebox are secure, silicone tubing/elbow adapter are discolored and the filter is dirty, the customer has unique settings (the u.I software needs reset to factory default settings, the software is current version u.I.1.07, cm1.34, driver script 1.25.The device was functionally tested and failed the tests as system had intermittent failure to calibrate the test driver sn/service1 on port 1 while using the foot switch to calibrate the driver.The failure occurred one time.No other anomalies were identified.Therefore, investigation is unconfirmed for the reported the probe and driver gears began to rotate without input.The root cause cannot be determined as the problem could not be reproduced.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2040), g3.H11: h6 (device, method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR ENSPIRE SYSTM 115V
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11818191
Report Number2020394-2021-01038
Device Sequence Number19769796
Product Code KNW
UDI-Device Identifier00801741086113
UDI-Public(01)00801741086113
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE4115
Device Catalogue NumberE4115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/16/2021
09/29/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/23/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;